Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 25, 2008, 2:45 PM CDT for Hardin County, Jefferson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2008, 2:45 PM CDT (19:45 UTC)
- Expired
- Jun 25, 2008, 4:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jefferson County, TX
The radar
The Houston radar (KHGX), 98 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2632 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 251948
FFWLCH
TXC199-245-252145-
/O.NEW.KLCH.FF.W.0005.080625T1945Z-080625T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
245 PM CDT WED JUN 25 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL HARDIN COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITY OF SOUR LAKE...BEVIL OAKS...
NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITY OF NOME...CHINA...
* UNTIL 445 PM CDT
* AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. RADAR
ESTIMATES THAT UP TO 4 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
BEVIL OAKS...SOUR LAKE...CHINA...NOME...
ADDITIONAL RAINFALL AMOUNTS OF UP TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3019 9445 3023 9415 2999 9422 2999 9445
3011 9445 3012 9453
TIME...MOT...LOC 1945Z 180DEG 0KT 3011 9433
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:13 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 25, 2:13 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 213 PM CDT WED JUN 25 2008 .DISCUSSION... SCATTERED STRONG TO MARGINALLY SEVERE CONVECTION AFFECTING THE CWA ONCE AGAIN TODAY...WITH A FEW REPORTS OF HAIL AND WIND DAMAGE ALONG WITH HIGH CG RATES APPROACHING 12 STRIKES PER MINUTE AT TIMES. ACTIVITY IS EXPECTED TO PERSIST THROUGH THE EARLY EVENING HOURS BEFORE DIMINISHING...WITH SOME ACTIVITY REDEVELOPING ALONG AND SOUTH OF THE I-10 CORRIDOR AND IN THE COASTAL WATERS OVERNIGHT. WITH LEAVE IN CHANCE POPS FOR ALL AREAS THIS EVENING...AND SOUTHERN ZONES AND COASTAL WATERS OVERNIGHT. PERSISTENCE THE BEST FORECAST THROUGH THE PERIOD WITH THE AREA REMAINING IN A WEAKNESS ALOFT BETWEEN THE UPPER RIDGE OVER THE SOUTHWEST CONUS AND THE BERMUDA HIGH OFF THE EAST COAST. IN ADDITION...WITH PWATS STAYING BETWEEN 1.5 TO 2 INCHES PER GFS AND HIGH CAPE VALUES...SCATTERED SHOWERS AND STORMS ARE EXPECTED EACH DAY. LOCALLY HEAVY RAINFALL IS LIKELY IN A FEW LOCATIONS WITH THE HEAVIEST THUNDERSTORMS...WHICH SHOULD HELP RELIEVE SOME OF THE RAINFALL DEFICITS ACROSS THE AREA. HAVE HIGH CHANCE DAYTIME POPS THROUGH SATURDAY WITH LOW PRECIP CHANCES OVERNIGHT. TEMPS WILL BE TRICKY DEPENDING ON HOW EARLY CONVECTION AFFECTS A GIVEN LOCALE...BUT GENERALLY LOWER 90S FOR HIGHS CAN BE EXPECTED AND LOW TO MID 70S FOR LOWS. MODELS INDICATE THE SOUTHWEST CONUS RIDGE WILL ATTEMPT TO BUILD SLIGHTLY EASTWARD EARLY NEXT WEEK...THUS HAVE SLIGHTLY HIGHER TEMPS AND LOWER POPS IN THE EXTENDED. HOWEVER..WITH A GENERAL WEAKNESS ALOFT REMAINING ALONG THE GULF COAST...POPS COULD BE TRENDED UPWARD FOR NEXT WEEK AS WELL. && .AVIATION... EXPECT SCATTERED CONVECTION TO CONTINUE TO IMPACT AVIATION INTERESTS FOR THE REMAINDER OF THE AFTERNOON. HAVE INCLUDED TEMPO GROUPS FOR TRW THROUGH 22Z/23Z FOR THE SRN TAF SITES...AND 01Z FOR KAEX...WITH MOST OF THE ACTIVITY ENDING BY THOSE TIMES. FOR LATER TONIGHT EXPECT VFR CONDITIONS TO PREVAIL ALTHOUGH SOME MVFR LIKELY...ESPECIALLY FOR TAF SITES WHICH SEE RAIN THIS AFTERNOON. 25 && .MARINE... LIGHT WINDS AND LOW SEAS WILL CONTINUE THROUGH THE PERIOD...WITH A ROUND THE CLOCK CHANCE FOR SHOWERS AND STORMS. A TROUGH DIGGING SOUTHWARD INTO THE LOWER MISSISSIPPI VALLEY WILL CAUSE ONSHORE WINDS TO INCREASE SLIGHTLY OVER THE WEEKEND INTO EARLY NEXT WEEK...BUT SCA CONDITIONS ARE NOT ANTICIPATED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 90 73 90 / 30 50 30 50 KBPT 75 90 74 90 / 30 50 30 50 KAEX 71 92 71 92 / 30 50 30 50 KLFT 73 91 73 91 / 30 50 30 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && SHAMBURGER
Hazardous weather outlook, Jun 25, 4:30 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 430 AM CDT WED JUN 25 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-260930- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 430 AM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MORE SHOWERS AND THUNDERSTORMS ON TAP TODAY AS THE COMBINATION OF A WEAKNESS ALOFT...GULF MOISTURE....SEA BREEZE...STORMS AND DAYTIME HEATING WILL ALLOW SHOWER AND THUNDERSTORM DEVELOPMENT TODAY. THERE IS A SLIGHT CHANCE THAT A STORM OR TWO MAY BECOME SEVERE LATE THIS AFTERNOON INTO THE EVENING HOURS. OTHERWISE...HEAT INDEX INTO THE MID TO UPPER 90S TODAY BEFORE CLOUDS AND RAINS COOL THE REGION LATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS ND THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND BEFORE TAPERING OFF A BIT. AFTERNOON HEAT INDEX TO RUN INTO THE MID TO UPPER 90S. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. K. KUYPER
In the hours before
Special weather statement, Jun 25, 1:13 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 113 PM CDT WED JUN 25 2008 TXZ201-215-216-251915- HARDIN TX-JEFFERSON TX-ORANGE TX- 113 PM CDT WED JUN 25 2008 ...SIGNIFICANT WEATHER ALERT FOR HARDIN...JEFFERSON AND ORANGE COUNTIES UNTIL 215 PM CDT... AT 110 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF SOUR LAKE TO BEAUMONT AND BRIDGE CITY...MOVING NORTHEAST AT 7 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE VIDOR...WEST ORANGE...PINE FOREST...ORANGE...AND LUMBERTON. FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Jun 25, 1:18 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 118 PM CDT WED JUN 25 2008 LAZ030-031-041-042-251845- ALLEN LA-BEAUREGARD LA-JEFFERSON DAVIS LA-CALCASIEU LA- 118 PM CDT WED JUN 25 2008 ...SIGNIFICANT WEATHER ALERT FOR ALLEN...BEAUREGARD...JEFFERSON DAVIS AND CALCASIEU PARISHES UNTIL 145 PM CDT... AT 112 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 2 MILES WEST OF MITTIE TO 7 MILES EAST OF MOSS BLUFF...MOVING NORTHEAST AT 10 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... LEBLANC BY 125 PM CDT FENTON BY 130 PM CDT ELIZABETH BY 140 PM CDT KINDER...OBERLIN...OAKDALE AND ELTON BY 145 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, Jun 25, 1:19 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
119 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 2 S BEAUMONT 30.06N 94.14W
06/25/2008 JEFFERSON TX NWS EMPLOYEE
POWER LINES BLOWN DOWN NEAR LAMAR UNIVERSITY. REPORTED BY
SPOUSE OF NWS EMPLOYEE.
&&
SHAMBURGERSpecial weather statement, Jun 25, 1:40 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 140 PM CDT WED JUN 25 2008 LAZ027-028-030-031-042-251915- RAPIDES LA-VERNON LA-ALLEN LA-BEAUREGARD LA-JEFFERSON DAVIS LA- 140 PM CDT WED JUN 25 2008 ...SIGNIFICANT WEATHER ALERT FOR RAPIDES...VERNON...ALLEN... BEAUREGARD AND JEFFERSON DAVIS PARISHES UNTIL 215 PM CDT... AT 133 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF SUGARTOWN TO 3 MILES SOUTHWEST OF FENTON...MOVING EAST AT 9 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE UNION HILL...ELIZABETH ...OAKDALE...OBERLIN...KINDER...ELTON...FENTON...AND HATHAWAY. FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, Jun 25, 1:40 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
140 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM LIGHTNING DERIDDER 30.85N 93.29W
06/25/2008 BEAUREGARD LA LAW ENFORCEMENT
LIGHTNING STRUCK A UTILITY POLE ALONG HWY 389 NEAR MILE
MARKER 7.
&&
13Special weather statement, Jun 25, 1:57 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 157 PM CDT WED JUN 25 2008 LAZ052-251930- VERMILION LA- 157 PM CDT WED JUN 25 2008 ...SIGNIFICANT WEATHER ALERT FOR VERMILION PARISH UNTIL 230 PM CDT... AT 155 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES WEST OF ABBEVILLE...OR ABOUT 5 MILES SOUTHEAST OF KAPLAN...MOVING NORTHEAST AT 11 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MEAUX BY 205 PM CDT ABBEVILLE BY 210 PM CDT MAURICE BY 225 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:43 AM CDT | Severe Thunderstorm Warning | LCH | Orange | 32 min |
| Jun 25, 11:25 AM CDT | Severe Thunderstorm Warning | LCH | Newton, Orange | 35 min |
| Jun 25, 12:07 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 23 min |
| Jun 25, 12:47 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jefferson, Orange | 28 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.